Title

Development of Linear Quadratic Control Laws via Control Parametrization

Document Type

Article

Language

eng

Publication Date

1992

Publisher

Taylor & Francis

Source Publication

International Journal of Systems Science

Source ISSN

0020-7721

Abstract

A control parametrization approach for determining the near optimal solution of linear quadratic (LQ) problems is developed. By assuming each control variable to be piecewise continuous, the proposed approach converts an LQ problem into an unconstrained quadratic programming problem. The near optimal control response can then be determined by solving a system of linear algebraic equations. The control parametrization approach can eliminate the major repetitive computations in designing an LQ control law, a process that often involves multiple adjustments of different weighting matrices. This feature makes the proposed approach a computationally attractive tool for LQ controller design. Simulation studies show that the control parametrization approach is particularly well suited for large scale systems that possess a small control/state dimension ratio.

Comments

International Journal of Systems Science, Vol. 23, No. 12 (1992): 2125-2139. DOI.

Mark Nagurka was affiliated with Carnegie Mellon University at the time of publication.

Share

COinS